Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 13, NWS Amarillo, TX

November 17, 20107 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 17, 2010, 3:51 AM CST for 7 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 17, 2010, 6:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2010, 3:51 AM CST (09:51 UTC)
In effect from
Nov 17, 2010, 6:00 AM CST
Expired
Nov 17, 2010, 2:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3045 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS74 KAMA 170951
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
351 AM CST WED NOV 17 2010

OKZ001>003-TXZ001>007-171800-
/O.NEW.KAMA.WI.Y.0013.101117T1200Z-101117T2000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS
351 AM CST WED NOV 17 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON FOR
THE OKLAHOMA PANHANDLE AND THE NORTHWEST AND NORTHERN TEXAS
PANHANDLE. 

* TIMING: WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE
  PANHANDLES EARLY THIS MORNING...AND REMAIN STRONG THROUGH THE
  EARLY AFTERNOON.

* WINDS: NORTH TO NORTHWEST WINDS WILL REACH SUSTAINED SPEEDS AROUND
  35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT
  TODAY...ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB
1 follow-up statement
485 
WWUS74 KAMA 172003
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
203 PM CST WED NOV 17 2010

OKZ001>003-TXZ001>007-172115-
/O.EXP.KAMA.WI.Y.0013.000000T0000Z-101117T2000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS
203 PM CST WED NOV 17 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SUSTAINED NORTHERLY WINDS HAVE DECREASED BELOW 35 MPH THIS
  AFTERNOON...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

KNS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:48 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Nov 16, 11:48 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CST TUE NOV 16 2010

.AVIATION...

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED FOR AT LEAST THE NEXT
24 HOURS AT ALL TAF SITES. THE MAIN CONCERN IS WINDS.

NORTHWEST WINDS WILL INCREASE THROUGH 18Z. GUSTS UP TO 30 KTS ARE
POSSIBLE BEFORE 12Z...THEN PEAK SOMEWHERE IN THE 30-40 KT RANGE
14-21Z BEFORE QUICKLY DIMINISHING. MAY BE CLOSE TO AIRPORT WEATHER
WARNING CRITERIA OF 40 KT GUSTS AT KAMA 14-21Z.

BRIEF VFR CEILINGS ARE POSSIBLE AT KGUY 12-21Z...BUT SHOULD BE 3500
FT AGL OR GREATER.

MBS

&&

.PREV DISCUSSION... /ISSUED 555 PM CST TUE NOV 16 2010/

/ISSUED 214 PM CST TUE NOV 16 2010/

DISCUSSION...
SHORTWAVE TROUGH TO DROP SOUTHEAST ACROSS THE CENTRAL ROCKIES AND
CENTRAL PLAINS STATES TONIGHT...AND THE CENTRAL AND SOUTHERN PLAINS
STATES ON WEDNESDAY. HIGH LEVEL CLOUDS WILL INCREASE WITH THIS
APPROACHING SHORTWAVE TONIGHT. A COLD FRONT WILL PUSH THROUGH THE
PANHANDLES LATE TONIGHT AND EARLY WEDNESDAY...BETWEEN 06Z AND 12Z
WEDNESDAY. INCREASING NORTHERLY WINDS OF 15 TO 25 KNOTS WITH HIGHER
GUSTS ALONG WITH SLIGHTLY BELOW SEASONABLE TEMPS WEDNESDAY. NEAR
SEASONABLE TEMPS AND DRY CONDITIONS EXPECTED THURSDAY AS A LEE SIDE
SURFACE TROUGH DEVELOPS ACROSS EASTERN CO AND EASTERN NM. DOWNSLOPING
SOUTHWESTERLY WINDS WILL COMMENCE THURSDAY WITH THE UPPER FLOW
TRANSITIONING FROM NORTHWESTERLY TO ZONAL. WEAK SHORTWAVE TROUGH
TRACKS EAST ACROSS THE SOUTHWESTERN STATES AND APPROACHES THE
PANHANDLES BY FRIDAY. A WEAK COLD FRONT DROPS SOUTHWARD INTO THE
FORECAST AREA ON FRIDAY AND THEN STALLS ACROSS THE WESTERN AND
SOUTHERN SECTIONS OF THE FORECAST AREA OR TX SOUTH PLAINS REGION.
TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL FRIDAY THROUGH THE WEEKEND
WITH SOUTHWESTERLY FLOW ALOFT IN RESPONSE TO UPPER-LEVEL TROUGH PUSHING
SOUTH AND EAST OUT OF THE PACIFIC NORTHWEST. ABOVE NORMAL TEMPS AND
CONTINUED DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK.

SCHNEIDER

FIRE WEATHER...
A COLD FRONT WILL PUSH THROUGH THE PANHANDLES BY WEDNESDAY MORNING
CAUSING INCREASING NORTHERLY WINDS BUT ALSO HIGHER MINIMUM AFTERNOON
RELATIVE HUMIDITIES WEDNESDAY. FIRE WEATHER CONDITIONS ARE EXPECTED TO
STAY BELOW CRITICAL LEVELS WEDNESDAY. ON THURSDAY...A SURFACE TROUGH
OF LOW PRESSURE WILL DEVELOP ALONG THE LEE OF THE ROCKIES ACROSS
EASTERN CO AND EASTERN NM. THIS WILL RESULT IN DOWNSLOPING
SOUTHWESTERLY WINDS AND MINIMUM AFTERNOON RELATIVE HUMDITIES OF 10 TO
20 PERCENT ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA THURSDAY.
THE PRESSURE GRADIENT WILL TIGHTEN UP BY THURSDAY AFTERNOON WITH 20
FOOT WIND SPEEDS AROUND 15 TO 25 MPH WITH HIGHER GUSTS ACROSS THE
PANHANDLES. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE
EXPECTED. ANOTHER COLD FRONT WILL PUSH SLOWLY INTO THE PANHANDLES ON
FRIDAY WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 10 TO 20
MPH ACROSS MUCH OF THE PANHANDLES FRIDAY AFTERNOON. WITH THE COLD
FRONT IN THE VICINITY...THE PRESSURE GRADIENT WILL BE RELAXED
RESULTING IN 20 FOOT WIND SPEEDS NEAR 10 TO 15 MPH. NEAR ELEVATED
FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY. THE FRONTAL BOUNDARY
WILL BECOME QUASI-STATIONARY OVER THE WESTERN AND SOUTHERN PANHANDLES
OR THE TX SOUTH PLAINS REGION OVER THE WEEKEND. WITH MINIMUM RH
VALUES AROUND 10 TO 20 PERCENT SATURDAY AND SUNDAY AFTERNOONS ACROSS
MAINLY THE WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA...WIND
SPEEDS OF 10 TO 20 MPH OR LESS WILL RESULT IN FIRE WEATHER CONDITIONS
NEAR OR BELOW ELEVATED LEVELS. ANOTHER COLD FRONT SHOULD PUSH SOUTH
INTO THE PANHANDLES EARLY NEXT WEEK WITH LIGHT WINDS AND HIGHER RH
VALUES AROUND 20 TO 30 PERCENT. FIRE WEATHER CONDITIONS ARE EXPECTED
TO STAY BELOW ELEVATED LEVELS.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/16
Hazardous weather outlook, Nov 16, 8:34 PM CST, 7 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CST TUE NOV 16 2010

OKZ001>003-TXZ001>020-171200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
834 PM CST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE
JUST AFTER MIDNIGHT AS A DRY COLD FRONT MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...

BREEZY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE
EXPECTED THROUGH 6 PM ON WEDNESDAY. BOATERS ARE ADVISED TO EXERCISE
CAUTION ON AREA LAKES.

ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THURSDAY THROUGH SUNDAY AS DRY SOUTHWEST WINDS PREVAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MBS

Nearby

Wind Advisories in Texas, 2010Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.